OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 28, Iss. 9 — Sep. 1, 2011
  • pp: 1812–1819

Scattering by closely spaced parallel nonhomogeneous cylinders in an absorbing medium

Siu-Chun Lee  »View Author Affiliations


JOSA A, Vol. 28, Issue 9, pp. 1812-1819 (2011)
http://dx.doi.org/10.1364/JOSAA.28.001812


View Full Text Article

Enhanced HTML    Acrobat PDF (682 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The theoretical formulation for the scattering of electromagnetic waves by a finite configuration of closely spaced parallel nonhomogeneous infinite circular cylinders in an absorbing/magnetic medium is presented in this paper. The source radiation is an arbitrarily polarized plane wave propagating in a general direction at the cylinders. Each circular cylinder is radially stratified with an arbitrary number of layers, and the refractive index and magnetic permeability in each layer are distinct. The refractive index and permeability of the host medium and cylinders are in general complex. Closed form solutions are derived for the extinction and scattering cross sections and scat tering intensity distribution in the far field. Numerical results on the scattering properties of a specific configuration of coated cylinders in an absorbing/magnetic medium are presented for the purpose of illustration.

© 2011 Optical Society of America

OCIS Codes
(290.1350) Scattering : Backscattering
(290.2200) Scattering : Extinction
(290.4020) Scattering : Mie theory
(290.4210) Scattering : Multiple scattering
(290.5850) Scattering : Scattering, particles

ToC Category:
Scattering

History
Original Manuscript: May 24, 2011
Revised Manuscript: July 11, 2011
Manuscript Accepted: July 12, 2011
Published: August 4, 2011

Virtual Issues
Vol. 6, Iss. 10 Virtual Journal for Biomedical Optics

Citation
Siu-Chun Lee, "Scattering by closely spaced parallel nonhomogeneous cylinders in an absorbing medium," J. Opt. Soc. Am. A 28, 1812-1819 (2011)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-28-9-1812

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited